Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 79, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 28, 2018, 8:49 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2018, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 28, 2018, 9:45 PM CDT
- In force
- 56 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 54 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 4:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2357 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
074
WUUS54 KLIX 290149
SVRLIX
MSC047-059-290245-
/O.NEW.KLIX.SV.W.0079.180629T0149Z-180629T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
849 PM CDT THU JUN 28 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Eastern Harrison County in southeastern Mississippi...
Jackson County in southern Mississippi...
* Until 945 PM CDT.
* At 849 PM CDT, severe thunderstorms were located along a line
extending from 13 miles south of McLain to Hurley to near Bayou La
Batre to near Alabama Port, moving southwest at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St.
Martin, Escatawpa, Gautier, D'iberville, Wade, Latimer, Big Point,
Lyman, Helena, Gulf Hills, Hurley, Vancleave, Gulf Park Estates,
Hickory Hills and Gulfport Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3036 8845 3033 8845 3032 8850 3037 8861
3036 8861 3034 8873 3038 8879 3038 8878
3043 8884 3043 8893 3042 8901 3040 8886
3033 8919 3068 8910 3067 8889 3073 8888
3074 8841 3035 8839
TIME...MOT...LOC 0149Z 028DEG 34KT 3091 8882 3065 8850 3046 8825 3036
8802
HAIL...<.75IN
WIND...60MPH
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:13 PM CDT, 36 minutes earlier.
Area forecast discussion, Jun 28, 8:13 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
813 PM CDT Thu Jun 28 2018
.SOUNDING DISCUSSION...
The upper air release this evening was routine with no problems
encountered. The 00Z sounding indicated that the atmosphere
remained moist and unstable. The precipitable water value was
2.02 inches. Some drier air continued to be observed the mid and
upper levels. The winds throughout the profile were mainly light
and rather variable. 11
&&
.PREV DISCUSSION... /issued 255 PM CDT Thu Jun 28 2018/
SHORT TERM...
An upper level ridge aloft is limiting the amount of air mass
thunderstorms to widely scattered areas well south of New Orleans
along the weak sea breeze front. Can not rule out some widely
scattered thunderstorms developing along the lake breeze, sea
breeze front along Lake Pontchartrain and the MS coast later this
afternoon. Most of the convection should die out rather quickly
after sunset after day time heating diminishes.
LONG TERM...
The upper level ridge will gradually weaken it hold over our
region over the next few days as a weak upper level low and
surface low develops over the FL panhandle, southern AL area on
Saturday. This low will progress westward towards the lower MS
Valley Sunday through Tuesday which will make it increasing
favorable for convection to develop and become more numerous
through early next week. By mid week this area of disturbed
weather should move into the upper TX coastal plain.
AVIATION...
There is a risk that a convective complex could sweep south across
Alabama and potentially impact KGPT this evening, but the risk is
too low to mention currently. As a result, VFR conditions will the
rule at all the terminals through tomorrow morning. There could be
some convective activity developing after 18z tomorrow at KGPT and
KASD. This activity could produce periods of IFR visibility
restrictions and gusty winds as thunderstorms move over the
terminals. Outside of the convective threat, VFR conditions will
continue to prevail at the remaining terminals. 32
MARINE...
A broad area of high pressure will remain in firm control of the
coastal waters through the weekend. A general west-southwest flow
of around 10 knots and seas of 3 feet or less can be expected. There
will be thunderstorms around, so some locally gusty winds in excess
of 20 knots may occur at times. These impacts will be short-lived.
Early next week, a low pressure system will move through the coastal
waters. An increased pressure gradient associated with this low
could push winds up to around 15 knots over the eastern waters by
Tuesday. 32
DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: None.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or high
visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rainfall, or direct tropical threats; Events of
National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 75 92 74 93 / 10 10 10 30
BTR 77 92 76 94 / 10 0 10 20
ASD 79 93 78 92 / 10 30 20 40
MSY 79 92 79 92 / 10 10 10 30
GPT 80 91 78 90 / 30 70 10 50
PQL 78 90 76 90 / 30 70 20 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jun 28, 5:08 PM CDT, 3 hours 41 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 508 PM CDT Thu Jun 28 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-291015- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 508 PM CDT Thu Jun 28 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Warm and humid conditions will continue through the remainder of the work weeK with afternoon max heat index readings approaching 108 degrees in a few locations. A Severe Thunderstorm Watch is in effect for coastal Mississippi and Pearl River county. Isolated to scattered thunderstorms are possible this evening as strong to severe storms try to surge southwest out of the Alabama. Main concern will be damaging straight line winds and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Warm and humid conditions will continue tomorrow with afternoon max heat index readings approaching 108 degrees in a few locations. Scattered thunderstorms are expected from late morning through the early evening hours on Friday. These thunderstorms are expected to remain below severe limits producing brief heavy downpours and occasional lightning strikes. Thunderstorm coverage will become more numerous Saturday through Tuesday. These thunderstorms are expected to remain below severe limits, but could produce locally heavy rainfall and frequent lightning strikes. The locally heavy rainfall could lead to ponding of water on area roadways. Scattered thunderstorms are expected on Wednesday. These thunderstorms are expected to remain below severe limits producing brief heavy downpours and occasional lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated however please report any severe weather to your local emergency responders or our office.
In the hours before
Special weather statement, Jun 28, 7:30 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service New Orleans LA
730 PM CDT THU JUN 28 2018
MSZ082-290230-
Jackson-
730 PM CDT THU JUN 28 2018
...LINE OF STRONG TO SEVERE STORMS WILL APPROACH JACKSON COUNTY...
At 726 PM CDT, line of thunderstorms were clustered near McIntosh,
or 12 miles northeast of Citronelle, moving southwest at 30 mph.
This line should approach Jackson county just before 9pm. These
storms have a history of producing wind damage.
Locations impacted include...
Ocean Springs, Moss Point, St. Martin, Escatawpa, Gautier, Wade,
Latimer, Big Point, Helena, Gulf Hills, Hurley, Vancleave, Gulf Park
Estates and Hickory Hills.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southern Mississippi.
LAT...LON 3036 8845 3033 8845 3032 8850 3034 8851
3034 8857 3037 8858 3037 8861 3036 8861
3034 8873 3037 8878 3037 8883 3038 8878
3043 8885 3043 8887 3073 8888 3074 8842
3035 8839
TIME...MOT...LOC 0026Z 035DEG 28KT 3123 8810Special weather statement, Jun 28, 8:28 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service New Orleans LA
828 PM CDT THU JUN 28 2018
MSZ081-082-290245-
Jackson-Harrison-
828 PM CDT THU JUN 28 2018
...GUSTY WINDS WILL MOVE INTO JACKSON AND HARRISON COUNTIES...
At 824 PM CDT, an outflow boundary associated with severe storms
earlier in Alabama will move into Jackson and Harrison counties.
This outflow will be accompanied by strong winds possibly in excess
of 40 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Gulfport, Biloxi, Ocean Springs, Long Beach, Moss Point, St. Martin,
Escatawpa, Gautier, D'iberville, Wade, Latimer, Big Point, Lyman,
Saucier, Helena, Gulf Hills, Hurley, Vancleave, Gulf Park Estates and
Hickory Hills.
LAT...LON 3032 8850 3037 8861 3036 8861 3034 8873
3037 8885 3038 8885 3038 8878 3043 8884
3043 8893 3042 8901 3040 8886 3030 8929
3036 8928 3038 8934 3065 8933 3068 8924
3067 8889 3073 8888 3074 8842 3035 8839
TIME...MOT...LOC 0124Z 022DEG 31KT 3119 8881 3082 8849 3061 8804
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:30 PM CDT | Special Weather Statement | LIX | Jackson | 2 hr |
| Jun 28, 8:28 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 77 min |
| Jun 28, 9:53 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 37 min |
| Jun 28, 10:59 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 61 min |
| Jun 29, 3:09 PM CDT | Special Weather Statement | LIX | Hancock | 36 min |
| Jun 29, 3:23 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 22 min |
| Jun 29, 3:42 PM CDT | Areal Flood Advisory | LIX | Hancock, Harrison | 3 hr |
| Jun 29, 4:00 PM CDT | Special Weather Statement | LIX | Hancock | 45 min |
| Jun 29, 4:11 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 49 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.